Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes pain in the upper left quadrant of the back?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16114 Questions
Question
I am having a dull pain more like a cramp in the upper left hand quadrant of my back


Thu, 19 Apr 2018 in Abdominal Pain
 
 
Answered by Dr. T Chandrakant 24 minutes later
Brief Answer:
Take an anti-inflammatory medications - rest - rubefacient liniment

Detailed Answer:
Hi.
Thanks for your query, albeit short.
To recapitulate: Female/65 - dull pain - like a cramp - upper left quadrant of back - no medication - not visited any Doctor ...
Please give additional information for me to assist you better:
Since when is this pain?
Any coughing/sneezing, lifting weight or incidence that started the problem?
Is it causing any problem with breathing?

As per the short history this looks to be a muscular spasm.
Please take an anti-inflammatory medication like Ibuprofen if it suits you.
Apply a rubefacient liniment that gives warmth.
Take a rest, particularly avoid any activity that increases the pain as continued activity will delay the recovery.

I hope this answer helps you. Please give feedback.
Awaiting.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor